Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 177, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 9, 2007, 8:39 PM CDT for Grant County, Kansas. It was in force for 51 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2007, 8:39 PM CDT (01:39 UTC)
- Expired
- Jun 9, 2007, 9:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
County Grant County, KS
The radar
The Dodge City radar (KDDC), 115 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 8:45 PM CDT | TSTM WND DMG | 5 Ese Ulysses, KS | ROOF ANTENNA BLOWN DOWN AND 2 INCH DIAMETER TREE BRANCHES |
| Jun 9, 8:45 PM CDT | HAIL 0.75 | 5 Ese Ulysses, KS | |
| Jun 9, 8:46 PM CDT | HAIL 0.88 | 7 Se Ulysses, KS | |
| Jun 9, 9:00 PM CDT | TSTM WND GST 60 | 9 Se Hickok, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 7:20 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2441 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1460 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 100140 SVRDDC KSC067-100230- /O.NEW.KDDC.SV.W.0177.070610T0139Z-070610T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 839 PM CDT SAT JUN 9 2007 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN GRANT COUNTY IN SOUTHWEST KANSAS. * UNTIL 930 PM CDT * AT 832 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES SOUTHWEST OF HICKOK...AND MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... HICKOK... RYUS... RURAL RESIDENCES OF EASTERN GRANT COUNTY. IN ADDITION...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS NATURES NUMBER ONE KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. THIS WARNING EXTENDS THE PREVIOUS WARNING ISSUED FOR GRANT COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING FOR SOUTHWEST KANSAS. LAT...LON 3771 10135 3740 10138 3741 10109 3772 10110 $$ 18
3 follow-up statements
000 WWUS53 KDDC 100154 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 854 PM CDT SAT JUN 9 2007 KSC067-100230- /O.CON.KDDC.SV.W.0177.000000T0000Z-070610T0230Z/ GRANT KS- 854 PM CDT SAT JUN 9 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR EASTERN GRANT COUNTY... AT 847 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES SOUTHWEST OF RYUS...MOVING EAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... RYUS... RURAL RESIDENCES OF EASTERN GRANT COUNTY. AT 846 PM THE PUBLIC REPORTED NICKEL SIZE HAIL 7 MILES SOUTHEAST OF ULYSSES. IN ADDITION...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS NATURES NUMBER ONE KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING FOR SOUTHWEST KANSAS. LAT...LON 3771 10135 3740 10138 3741 10109 3772 10110 $$ 18
000 WWUS53 KDDC 100213 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 913 PM CDT SAT JUN 9 2007 KSC067-100230- /O.CON.KDDC.SV.W.0177.000000T0000Z-070610T0230Z/ GRANT KS- 913 PM CDT SAT JUN 9 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR EASTERN GRANT COUNTY... AT 907 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES SOUTH OF RYUS...OR 5 MILES NORTH OF CAVE...MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... RYUS... RURAL RESIDENCES OF EASTERN GRANT COUNTY. IN ADDITION...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS NATURES NUMBER ONE KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING FOR SOUTHWEST KANSAS. LAT...LON 3771 10135 3740 10138 3741 10109 3772 10110 $$ 18
000 WWUS53 KDDC 100236 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 936 PM CDT SAT JUN 9 2007 KSC067-100246- /O.EXP.KDDC.SV.W.0177.000000T0000Z-070610T0230Z/ GRANT KS- 936 PM CDT SAT JUN 9 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GRANT COUNTY EXPIRES AT 930 PM CDT... THE STORM HAS EXITED THE WARNED AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING FOR SOUTHWEST KANSAS. LAT...LON 3771 10135 3740 10138 3741 10109 3772 10110 $$ 18
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:30 PM CDT, 6 hours 9 minutes earlier.
Area forecast discussion, Jun 9, 2:30 PM CDT, 6 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 230 PM CDT SAT JUN 9 2007 .DISCUSSION... DAYS 1-2... CHALLENGES FOR THE SHORT TERM INCLUDE THUNDERSTORM COVERAGE TONIGHT AND SUNDAY...THE POSSIBILITY OF THUNDERSTORMS MONDAY...AND MAXIMUM TEMPERATURES IN THE DEEP TROPICAL MOIST AIR MASS SPREADING OVER THE CENTRAL UNITED STATES. UPPER LEVEL HIGH PRESSURE WILL PERSIST OVER EAST TEXAS THROUGH THE FIRST PART OF NEXT WEEK...WHILE A COMPACT UPPER LEVEL CYCLONE DIGS SOUTHWARD ALONG THE CALIFORNIA COAST THEN EJECTS EASTWARD TOWARD THE CENTRAL PLAINS TUESDAY AND TUESDAY NIGHT. VERY RICH TROPICAL MOISTURE BEGAN POURING INTO KANSAS THIS MORNING...AND MOISTURE VALUES WILL CONTINUE TO INCREASE TODAY. NONE OF THE MODELS ADEQUATELY HANDLED THE PLUME OF +16 TO +18 H8 DEWPOINTS THAT EXTENDED FROM THE RIO GRANDE AS FAR NORTH AS AMARILLO AT 12Z. FURTHERMORE...THE MODELS TENDED TO BE TOO WARM IN THE MID LEVELS OF THE ATMOSPHERE. THE 06Z GFS WAS TOO WEAK WITH THE JET ON THE WEST SIDE OF THE UPPER LEVEL CYCLONE ALONG THE WEST COAST BUT DID WELL WITH THE MAGNITUDE OF THE JET OVER THE PACIFIC BETWEEN 40 AND 50 DEGREES NORTH. THE 12Z RUN OF THE GFS CONTINUES THE TREND OF THE PAST SEVERAL RUNS TOWARDS MORE DIGGING OF THE CYCLONE AND SLOWER EASTWARD PROGRESSION...AND THIS SEEMS REASONABLE GIVEN THE STRONGER FLOW ON THE WEST SIDE OF THE UPPER LEVEL CYCLONE. THERE IS CONSIDERABLE MODEL SPREAD TOWARD MID WEEK ABOUT HOW MUCH OF THE WAVE WILL PHASE WITH THE NEXT NORTHERN BRANCH SHORT WAVE TROUGH AND HOW MUCH WILL BE LEFT TO WALLOW SLOWLY EASTWARD ACROSS THE CENTRAL PART OF THE COUNTRY. CURRENT TRENDS WOULD SUPPORT THE SLOWER GFS...AND THE GRIDS LARGELY FOLLOW THE GFS SOLUTION. A VIGOROUS UPPER LEVEL TROUGH IN THE SUBTROPICAL BRANCH OF THE WESTERLIES EXTENDED FROM WEST CENTRAL NEW MEXICO TO SOUTHWEST OF ELP EARLY THIS AFTERNOON AND WAS MOVING NORTHEASTWARD TOWARD THE HIGH PLAINS. THUNDERSTORMS ALREADY HAD INITIATED EARLY THIS AFTERNOON OVER THE HIGHER TERRAIN OF NEW MEXICO AND SOUTHERN COLORADO. VERY RICH MID LEVEL MOISTURE WAS EVIDENT ON MORNING RAOB ANALYSES WITH H7 DEWPOINTS BETWEEN +2 AND +8 ACROSS MUCH OF NEW MEXICO AND TEXAS. THIS RICH MOISTURE WILL CONTINUE TO SPREAD OVER THE CENTRAL PLAINS TODAY AND TONIGHT, AND THE UPPER LEVEL TROUGH WILL APPROACH WESTERN KANSAS TONIGHT. WITH SLIGHTLY COOLER AIR IN THE MID LEVELS THAN FORECAST BY THE MODELS...EXTREMELY RICH MOISTURE THROUGH A DEEP LAYER OF THE ATMOSPHERE...AND SYNOPTIC SCALE UPWARD VERTICAL MOTION IN ADVANCE OF THE UPPER LEVEL TROUGH...THUNDERSTORMS SHOULD HAVE NO TROUBLE SPREADING EASTWARD INTO CENTRAL KANSAS BY MORNING. ALSO ASSISTING WITH SYNOPTIC SCALE UPWARD VERTICAL MOTION TONIGHT WILL BE UPPER LEVEL DIVERGENCE IN THE ENTRANCE REGION OF A JET STREAK THAT EXTENDED FROM SOUTHEAST WYOMING TO NORTHERN ILLINOIS EARLY THIS AFTERNOON. AS THIS JET STREAK PROPAGATES EASTWARD...THE CENTRAL PLAINS WILL BE IN THE RIGHT ENTRANCE REGION OF THE JET AFTER SUNSET. MINIMUM TEMPERATURES TONIGHT SHOULD BE IN THE 60S AS A CONSEQUENCE OF RICH MOISTURE, MIXING AND ABUNDANT CLOUD COVER WITH ANTICIPATED THUNDERSTORMS. A WARM FRONTAL BOUNDARY WILL EXTEND ACROSS NORTHERN KANSAS ON SUNDAY...POSSIBLY ENHANCED BY OUTFLOW FROM THE THUNDERSTORMS TONIGHT. CONVERGENCE ALONG THIS BOUNDARY AT THE EAST EDGE OF THE VERY WARM POOL OF AIR ALOFT SHOULD SUPPORT ADDITIONAL THUNDERSTORM DEVELOPMENT ALONG I70 SUNDAY AFTERNOON. OTHER THUNDERSTORMS LIKELY WILL INITIATE OVER THE HIGHER TERRAIN AND PROPAGATE EASTWARD INTO KANSAS DURING THE EVENING HOURS. WITH LESS ORGANIZED SYNOPTIC SCALE LIFTING AND WARMER MID LEVEL TEMPERATURES...THE THUNDERSTORMS IN THE WESTERN ZONES WILL TEND TO DIMINISH IN INTENSITY BEFORE MIDNIGHT ...WHILE THE THUNDERSTORMS ALONG THE WARM FRONT MAY DEVELOP UPSCALE INTO A CONVECTIVE CLUSTER THAT WILL RIPPLE ALONG THE BAROCLINIC ZONE INTO NORTHEASTERN KANSAS DURING THE NIGHTTIME HOURS. TEMPERATURES WILL BE A FEW DEGREES WARMER SUNDAY THAN SATURDAY...ALTHOUGH THE MID 90S ADVERTISED BY THE GFS MOS WILL BE HARD TO REACH IN THE DEEP MOIST AIR MASS THAT WILL BE PRESENT OVER WESTERN KANSAS. UPPER LEVEL HEIGHTS WILL CONTINUE TO RISE OVER KANSAS MONDAY...AND INCREASINGLY MERIDIONAL FLOW WILL PREVAIL OVER WESTERN KANSAS AND EASTERN COLORADO. WITHOUT ANY OBVIOUS SOURCE OF SYNOPTIC SCALE LIFTING...SOUTHWEST KANSAS SHOULD BE LARGELY FREE OF THUNDERSTORMS. THERE WILL BE CONVECTIVE DEVELOPMENT OVER THE HIGHER TERRAIN OF EASTERN COLORADO AGAIN...BUT THE INCREASINGLY MERIDIONAL FLOW ALOFT WILL MAKE IT MORE DIFFICULT TO GET THUNDERSTORMS VERY FAR ACROSS THE COLORADO BORDER INTO KANSAS BEFORE THEY DISSIPATE MONDAY EVENING. VERY WARM TEMPERATURES WITH HIGHS IN THE LOWER 90S CAN BE EXPECTED MONDAY. DAYS 3-7... FORECAST CHALLENGE WILL BE CHANCE OF PRECIPITATION EARLIER IN THE PERIOD. ALL MODELS (ECMWF, GFS, CANADIAN) ARE IN GENERAL AGREEMENT WITH THE CLOSED OFF UPPER LEVEL LOW OVER THE DESERT SOUTHWEST GETTING PICKED BACK UP INTO THE PRIMARY FLOW TO THE NORTH BY TUES-WED AND EJECTING THE LOW NORTHEASTWARD DURING THE PERIOD. A SOUTHERLY FLOW WILL PERSIST DURING BOTH DAYS WHICH WILL BRING AND SUSTAIN 850MB DEWPOINTS IN THE TEENS. EXPECT A SURFACE LOW PRESSURE CENTER/TROUGH LEE OF THE ROCKIES TO SHOW LITTLE PROGRESSION EASTWARD THROUGH LATE WEDNESDAY. RIGHT NOW THE BEST CHANCES FOR SHOWERS/THUNDERSTORMS ARE TUESDAY AFTERNOON/EVENING AND AGAIN WEDNESDAY. HOWEVER, THE PATH OF THE UPPER LEVEL LOW IS STILL UNCLEAR. ADJUSTED POPS UPWARD A LITTLE TUESDAY AFTERNOON (22Z) THROUGH WEDNESDAY MORNING (02Z) AND AGAIN WEDNESDAY AFTERNOON/EVENING. THE MODELS THEN BEGIN TO DIVERGE LATER IN THE PERIOD. THE GFS KEEPS AN UPPER LEVEL SHORTWAVE TROUGH FRIDAY OVER THE AREA WHILE OTHERS (ECMWF, CANADIAN) SHOW MORE OF A FLATTENING TO THE UPPER LEVEL PATTERN. ENSEMBLE FORECASTS ALSO SUGGEST A TRANSITIONING INTO A ZONAL FLOW OVER THE AREA THURSDAY AND ON INTO A SLIGHT RIDGING PATTERN BY LATE FRIDAY. THIS SHOULD LEAD TO A DRIER PERIOD TOWARDS THE END OF THE WEEK ALONG WITH A SLIGHT WARMING TREND THURS-SAT. TEMPERATURES SHOULD BE WARMEST TUESDAY WITH WITH A STRONG SOUTHERLY 850MB (20S) FLOW BEFORE A SURFACE FRONTAL BOUNDARY PUSHES THROUGH LATE TUESDAY/EARLY WEDNESDAY. THIS WILL LOWER 850MB TEMPERATURES WEDNESDAY DOWN INTO THE TEENS. THE AREA SHOULD REBOUND AND SEE A GRADUAL WARMING TREND THURS-SAT AS THE SURFACE FLOW BECOMES MORE EASTERLY/SOUTHEASTERLY AND CLOUDINESS GENERALLY DECREASES. THE 850MB TEMPERATURES WILL BE IN THE LOW 20S BY THURSDAY AND GRADUALLY INCREASE INTO THE UPPER 20S BY SATURDAY. AS A RESULT, SURFACE TEMPERATURES WILL BE IN THE 80S THURS-FRI AND EVEN POSSIBLY INTO THE LOW 90S BY SATURDAY. TROPICAL CONVECTIVE FORCING HAS INCREASED RAPIDLY ACROSS THE INDIAN OCEAN DURING THE LAST SEVERAL DAYS, WHILE SEPARATE FLARE-UPS CONTINUE ACROSS THE WARM WEST AND NORTHWEST PACIFIC OCEAN. IN FACT, A MJO DYNAMICAL SIGNAL MAY BE EVOLVING 0/40-60E. INTERACTIONS BETWEEN THE INDIAN OCEAN TROPICAL FORCING AND THE MIDLATITUDES HAVE FORCED ANOTHER ANOMALOUSLY STRONG NORTH PACIFIC JET (25 M/S DAILY MEAN ANOMALIES AT 250MB ON JUNE 8). THIS SUGGESTS A CONTINUATION OF UNSEASONABLY STRONG TROUGHS FOR THE WESTERN AND NORTHERN USA THROUGH AT LEAST WEEK-TWO (JUNE 17-23). IT IS PROBABLE WEEK-TWO ENSEMBLE MEANS FROM VARIOUS GLOBAL OPERATIONAL CENTERS WILL ONCE AGAIN UNDERESTIMATE THE DEPTH AND INTENSITY OF THE WESTERN STATES TROUGH. THE WEATHER-CLIMATE SITUATION REMAINS SOLIDLY IN GSDM STAGE 1. THE WEEK-TWO PERIOD SHOULD HAVE ABOVE NORMAL TEMPERATURES EARLY IN THE PERIOD WITH A COOLING TREND LATE. PRECIPITATION WILL BE NEAR NORMAL. THE DDC CWA MAY BE ON THE SOUTHERN EDGE OF WHAT COULD BE A PERIOD OF INTENSE MCS ACTIVITY FROM THE NORTHERN ROCKIES INTO THE UPPER MISSISSIPPI VALLEY. && .AVIATION... THERES A CHANCE FOR SHOWERS/THUNDERSTORMS THIS EVENING AS A SURFACE LOW PRESSURE SYSTEM/TROUGH AND AN ASSOCIATED WARM FRONT LIFT NORTHEAST THROUGH WESTERN AND CENTRAL KANSAS TONIGHT. VFR CONDITIONS SHOULD PERSIST FOR THE MOST PART, HOWEVER, SOME ISOLATED MVFR CONDITIONS MAY BE ASSOCIATED WITH CONVECTIVE ACTIVITY. && .PRELIMINARY POINT TEMPS/POPS... DDC 65 89 67 92 / 40 10 10 10 GCK 64 90 66 93 / 40 10 10 10 EHA 64 92 66 93 / 50 20 20 10 LBL 65 90 67 93 / 50 10 10 10 HYS 66 89 67 92 / 30 20 20 10 P28 68 89 70 93 / 20 20 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN01/32/23
Hazardous weather outlook, Jun 9, 11:25 AM CDT, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1125 AM CDT SAT JUN 9 2007 KSZ030-031-043>046-061>066-074>081-084>090-101015- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-M ORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 1125 AM CDT SAT JUN 9 2007 /1025 AM MDT SAT JUN 9 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE AFTER 6 PM TO THE WEST OF A LINE FROM HUGOTON TO SCOTT CITY. THESE STORMS WILL CONTAIN GUSTY WINDS UP TO 50 MPH...BRIEF HEAVY RAIN AND POSSIBLY SMALL HAIL. THE STORMS MAY SPREAD EAST INTO GARDEN CITY AND DODGE CITY LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER STORM SYSTEM WITH PLENTY OF MOISTURE WILL APPROACH SOUTHWEST KANSAS ON TUESDAY AND MAY LINGER THROUGH WEDNESDAY. WHILE DETAILS ARE UNCLEAR, THUNDERSTORMS ARE PROBABLE TO DEVELOP BY LATE TUESDAY ACROSS OUR REGION AND CONTINUE OVERNIGHT. ANOTHER ROUND MAY DEVELOP AGAIN LATE WEDNESDAY. THE MAIN CONCERN WILL BE VERY HEAVY RAINFALL, IN ADDITION TO GUSTY WINDS AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC EKB
In the hours before
Special weather statement, Jun 9, 7:06 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 706 PM CDT SAT JUN 9 2007 KSZ074-100045- STANTON- 706 PM CDT SAT JUN 9 2007 ...SIGNIFICANT WEATHER ADVISORY FOR STANTON COUNTY... AT 600 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 11 MILES NORTH OF THE SAUNDERS ELEVATOR...MOVING EAST AT 10 MPH. PENNY SIZE HAIL IS POSSIBLE WITH THESE STORMS. RESIDENTS IN NORTHWESTERN STANTON COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3769 10203 3748 10203 3756 10170 3772 10174 18
Local storm report, Jun 9, 7:41 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
741 PM CDT SAT JUN 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 14 NW MANTER 37.69N 102.04W
06/09/2007 E1.00 INCH STANTON KS PUBLIC
&&
RBURGERTSpecial weather statement, Jun 9, 7:46 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 746 PM CDT SAT JUN 9 2007 KSZ062-063-100130- FINNEY-KEARNY- 746 PM CDT SAT JUN 9 2007 ...SIGNIFICANT WEATHER ADVISORY FOR FINNEY AND KEARNY COUNTIES... AT 742 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LAKIN...MOVING EAST AT 30 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. RESIDENTS IN CENTRAL KEARNY AND WESTERN FINNEY COUNTIES...INCLUDING THE CITIES OF LAKIN...DEERFIELD AND HOLCOMB...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3806 10141 3792 10139 3786 10094 3813 10093 18
Special weather statement, Jun 9, 8:15 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 815 PM CDT SAT JUN 9 2007 KSZ084-085-100200- MORTON-STEVENS- 815 PM CDT SAT JUN 9 2007 ...SIGNIFICANT WEATHER ADVISORY FOR MORTON AND STEVENS COUNTIES... AT 812 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF BIG BOW TO ELKHART...MOVING EAST AT 30 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS. RESIDENTS IN EASTERN MORTON AND WESTERN STEVENS COUNTIES...INCLUDING THE CITIES OF WILBURTON...ROLLA...FETERITA...HUGOTON AND MOSCOW... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3739 10171 3705 10192 3700 10140 3739 10113 18
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:06 PM CDT | Special Weather Statement | DDC | Stanton | 39 min |
| Jun 9, 7:46 PM CDT | Special Weather Statement | DDC | Kearny | 44 min |
| Jun 9, 7:56 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Kearny | 49 min |
| Jun 9, 8:01 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Stanton | 44 min |
| Jun 9, 8:15 PM CDT | Special Weather Statement | DDC | Morton, Stevens | 45 min |
| Jun 9, 9:11 PM CDT | Special Weather Statement | DDC | Haskell, Seward, Stevens | 49 min |
| Jun 9, 9:58 PM CDT | Special Weather Statement | DDC | Seward | 47 min |
| Jun 9, 10:10 PM CDT | Special Weather Statement | DDC | Ford | 65 min |
| Jun 9, 10:25 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 50 min |
| Jun 9, 10:45 PM CDT | Special Weather Statement | DDC | Seward | 45 min |
| Jun 9, 11:13 PM CDT | Special Weather Statement | DDC | Clark, Kiowa | 62 min |
| Jun 10, 1:18 AM CDT | Special Weather Statement | DDC | Pratt | 42 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.